Skip to main content

Three kinds of periodic wave solutions and their limit forms for a modified KdV-type equation

Abstract

A modified KdV-type equation is studied by using the bifurcation theory of dynamical system. By investigating the dynamical behavior with phase space analysis, all possible explicit exact traveling wave solutions including peakon solutions, kink and anti-kink wave solutions, blow-up wave solutions, smooth periodic wave solutions, periodic cusp wave solutions, and periodic blow-up wave solutions are obtained. When the first integral varies, we also show the convergence of the periodic wave solutions, such as the smooth periodic wave solutions converge to the kink and anti-kink wave solutions, the periodic cusp wave solutions converge to the peakon solution, the periodic blow-up wave solutions converge to the blow-up wave solution, the blow-up wave solutions converge to the blow-up wave solution, and the periodic blow-up wave solutions converge to the periodic blow-up wave solution.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10
Fig. 11
Fig. 12
Fig. 13
Fig. 14
Fig. 15
Fig. 16
Fig. 17

References

  1. Li, J.B., Liu, Z.R.: Smooth and non-smooth traveling waves in a nonlinearly dispersive equation. Appl. Math. Model. 25, 41–56 (2000)

    Article  MATH  Google Scholar 

  2. Guo, B.L., Liu, Z.R.: Periodic cusp wave solutions and single-solitons for the b-equation. Chaos Solitons Fractals 23, 1451–1463 (2005)

    MathSciNet  MATH  Google Scholar 

  3. Liu, Z.R., Guo, B.L.: Periodic blow-up solutions and their limit forms for the generalized Camassa–Holm equation. Prog. Nat. Sci. 18, 259–266 (2008)

    MathSciNet  Article  Google Scholar 

  4. Zhang, L.N., Li, J.B.: Dynamical behavior of loop solutions for the K(2,2) equation. Phys. Lett. A 375, 2965–2968 (2011)

    MathSciNet  Article  MATH  Google Scholar 

  5. Meng, Q., He, B., Long, Y., Li, Z.Y.: New exact periodic wave solutions for the Dullin–Gottwald–Holm equation. Appl. Math. Comput. 218, 4533–4537 (2011)

    MathSciNet  MATH  Google Scholar 

  6. Tchakoutio Nguetcho, A.S., Li, J.B., Bilbault, J.M.: Bifurcations of phase portraits of a singular nonlinear equation of the second class. Commun. Nonlinear Sci. Numer. Simul. 19, 2590–2601 (2014)

    MathSciNet  Article  Google Scholar 

  7. Li, J.B.: Exact cuspon and compactons of the Novikov equation. Int. J. Bifur. Chaos 24, 1450037-1-8 (2014)

    MathSciNet  MATH  Google Scholar 

  8. Song, M.: Nonlinear wave solutions and their relations for the modified Benjamin–Bona–Mahony equation. Nonlinear Dyn. 78, 1180–1185 (2015)

    MathSciNet  Google Scholar 

  9. He, B., Meng, Q.: Explicit kink-like and compacton-like wave solutions for a generalized KdV equation. Nonlinear Dyn. 82, 703–711 (2015)

    MathSciNet  Article  Google Scholar 

  10. Rogers, C., Shadwick, W.R.: Bäcklund Transformation and their Applications. Academic, New York (1982)

    MATH  Google Scholar 

  11. Gu, C.H., Hu, H.S., Zhou, Z.X.: Darboux Transformation in Soliton Theory and Its Geometric Applications. Shanghai Scientific and Technical Publishers, Shanghai (1999)

    Google Scholar 

  12. Ablowitz, M.J., Clarkson, P.A.: Solitons, Nonlinear Evolution Equations and Inverse Scattering. Cambridge University Press, London (1991)

    Book  MATH  Google Scholar 

  13. Hirota, R.: Direct Method in Soliton Theory. Springer, Berlin (1980)

    Book  Google Scholar 

  14. Cantwell, B.J.: Introduction to Symmetry Analysis. Cambridge University Press, New York (2002)

    MATH  Google Scholar 

  15. Liu, H.Z., Li, J.B.: Painlevé analysis, complete Lie group classifications and exact solutions to the time-dependent coefficients Gardner types of equations. Nonlinear Dyn. 80, 515–527 (2015)

    Article  MATH  Google Scholar 

  16. Triki, H., Kara, A.H., Bhrawy, A.H., Biswas, A.: Soliton solution and conservation law of Gear–Grimshaw model for shallow water waves. Acta Phys. Pol. A 125, 1099–1106 (2014)

    Article  Google Scholar 

  17. Abdelkawy, M.A., Bhrawy, A.H., Zerrad, E., Biswas, A.: Application of tanh method to complex coupled nonlinear evolution equations. Acta Phys. Pol. A 129, 278–283 (2016)

    Article  Google Scholar 

  18. Triki, H., Mirzazadeh, M., Bhrawy, A.H., Razborova, P., Biswas, A.: Solitons and other solutions to long-wave short-wave interaction equation. Rom. J. Phys. 60, 72–86 (2015)

    Google Scholar 

  19. Savescu, M., Bhrawy, A.H., Hilal, E.M., Alshaery, A.A., Biswas, A.: Optical solitons in magneto-optic waveguides with spatio-temporal dispersion. Frequenz 68, 445–451 (2014)

    Article  Google Scholar 

  20. Li, J.B., Dai, H.H.: On the Study of Singular Nonlinear Traveling Wave Equation: Dynamical System Approach. Science Press, Bejing (2007)

    Google Scholar 

  21. Li, J.B.: Singular Nonlinear Traveling Wave Equations: Bifurcations and Exact Solutions. Science Press, Bejing (2013)

    Google Scholar 

  22. He, J.H.: Exp-function method for nonlinear wave equations. Chaos Soliton Fractals 30, 700–708 (2006)

    MathSciNet  Article  MATH  Google Scholar 

  23. Bhrawy, A.H., Biswas, A., Javidi, M., Ma, W.X., Pinar, Z., Yildirim, A.: New solutions for (1+1)-dimensional and (2+1)-dimensional Kaup-Kupershmidt equations. Results Math. 63, 675–686 (2013)

    MathSciNet  Article  MATH  Google Scholar 

  24. Biswas, A., Bhrawy, A.H., Abdelkawy, M.A., Alshaery, A.A., Hilal, E.M.: Symbolic computation of some nonlinear fractional differential equations. Rom. J. Phys. 59, 433–442 (2014)

    Google Scholar 

  25. Cohen,J. S.: Computer Algebra and Symbolic Computation: Mathematical Methods. AK Peters, Ltd. ISBN 978-1-56881-159-8 (2003)

  26. He, B., Meng, Q., Long, Y., Rui, W.G.: New exact solutions of the double sine-Gordon equation using symbolic computations. Appl. Math. Comput. 186, 1334–1346 (2007)

    MathSciNet  MATH  Google Scholar 

  27. Bhrawy, A.H., Abdelkawy, M.A., Biswas, A.: Cnoidal and snoidal wave solutions to coupled nonlinear wave equations by the extended Jacobi’s elliptic function method. Commun. Nonlinear Sci. Numer. Simul. 18, 915–925 (2013)

    MathSciNet  Article  MATH  Google Scholar 

  28. Bhrawy, A.H., Alzaidy, J.F., Abdelkawy, M.A., Biswas, A.: Jacobi spectral collocation approximation for multi-dimensional time-fractional Schrö dinger equations. Nonlinear Dyn. 84, 1553–1567 (2016)

    MathSciNet  Article  Google Scholar 

  29. Bhrawy, A.H., Doha, E.H., Ezz-Eldien, S.S., Abdelkawy, M.A.: A numerical technique based on the shifted Legendre polynomials for solving the time-fractional coupled KdV equations. Calcolo 53, 1–17 (2016)

    MathSciNet  Article  MATH  Google Scholar 

  30. Bhrawy, A.H.: An efficient Jacobi pseudospectral approximation for nonlinear complex generalized Zakharov system. Appl. Math. Comput. 247, 30–46 (2014)

  31. Genga, X.G., Xue, B.: Soliton solutions and quasiperiodic solutions of modified Korteweg-de Vries type equations. J. Math. Phys 51, 063516-1-15 (2010)

  32. Gürses, M., Pekcan, A.: 2+1 KdV(N) equations. J. Math. Phys 52, 083516-1-9 (2011)

    Article  MATH  Google Scholar 

  33. Wazwaz, A.M.: A modified KdV-type equation that admits a variety of travelling wave solutions: kinks, solitons, peakons and cuspons. Phys. Scr 86, 045501-1-6 (2012)

    MATH  Google Scholar 

  34. Mothibi, D.M., Khalique, C.M.: On the exact solutions of a modified Kortweg de Vries type equation and higher-order modified Boussinesq equation with damping term. Adv. Differ. Equ 2013, 166-1-7 (2013)

    MathSciNet  Article  Google Scholar 

  35. Bogning, J.R.: Pulse soliton solutions of the modified KdV and Born-Infeld equations. Int. J. Mod. Nonlinear Theory Appl. 2, 135–140 (2013)

    Article  Google Scholar 

  36. Güner, O., Bekir, A., Karaca, F.: Optical soliton solutions of nonlinear evolution equations usingansatz method. Optik 127, 131–134 (2016)

    Article  Google Scholar 

  37. Byrd, P.F., Friedman, M.D.: Handbook of Elliptic Integrals for Engineers and Physicists. Springer, Berlin (1971)

    Book  MATH  Google Scholar 

  38. Chamdrasekharan, K.: Elliptic Functions. Springer, Berlin (1985)

    Book  Google Scholar 

Download references

Acknowledgments

The authors thank the referees very much for their perceptive comments and suggestions. This work is supported by the National Natural Science Foundation of China under Grant No. 11461022, the Natural Science Foundations of Yunnan Province, China, under Grant Nos. 2014FA037 and 2013FZ117, and the Middle-Aged Academic Backbone of Honghe University, China, under Grant No. 2015GG0207.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Qing Meng.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

He, B., Meng, Q. Three kinds of periodic wave solutions and their limit forms for a modified KdV-type equation. Nonlinear Dyn 86, 811–822 (2016). https://doi.org/10.1007/s11071-016-2925-8

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11071-016-2925-8

Keywords

  • Modified KdV-type equation
  • Dynamical behavior
  • Periodic wave
  • Limit form
  • Explicit exact solution